Arrrrrgggghhh

Went to hospital to be told what to expect when my biological treatment starts. Fine. Mentioned to them that my blood pressure has been high so Consultant had taken me off Leflunomide. She took my pressure and if I'd still high although had dropped 40 points. She then rand my GP and asked that I go for another pressure test on the afternoon. Had it taken and it read the same as the morning. So hospital asked that I have a 24 hour monitor fitted and the surgery said theirs is broken and has been sent for repair. They appear to only have one. So I have to wait. Then I was asked to go into surgery next week for another blood pressure test. The GP said my pressure had been fine up until October when I started the Leflunomide so he suspects that it's still in my system and the pressure will come down without the help of medication which he is reluctant to give me as I have no known history of pressure problems.

So now I don't know if treatment will start on the 29th of this month or not.

I and in discomfort with my joints and not sleeping due to aches and am starting to feel stressed that I can't start the treatment which won't help by blood pressure. I find each time I see someone I have to explain the history because they never seem to be up to date. I am feeling quite down now.

7 Replies

oldestnewest
  • My blood pressure is always all over the place. I didn't even start leflunomide because of that! Yesterday I went to the GP for my review and it was much better than usual - she asked how much pain I was in and I said "not much - 2-3/10 today" "Hum" she said - "have you noticed how your BP is always raised when you are in more pain?"

    I have a home monitoring machine and keep a record of my BP about once or twice a week and take it with me to consultations. This gives a better guide to the overall levels.

    Don't worry too much - if it remains raised you can have treatment, if it settled then avoid leflunomide!

  • The Consultant does not want me back on Leflunomide .

  • Oh dear. I have a problem with high BP and have taken tabs for about 10 years. I also have what they call white coat syndrome, it's high when my own GP takes it, so only see the nurses. I was advised to buy a monitoring machine, and took my pressure over a two week period at different times and it was fine. Because you are stressed when you see them it possibly sends it up. Sorry never taken Leflumomide though. Hopefully you will be ok to take biological med. has not been a problem with mine. Good luck. X

  • I'm so sorry your treatment will be delayed Ellie, & by blinkin high BP. I'm having similar problems though my position is not as important as your next step to anti-TNF's/Biologics (though this is my fourth DMARD) but my normally fine BP is high.... due to LEF. I really hope yours starts dropping & it doesn't compromise you starting treatment soon, sounds as though you're needing it. There is WCS where your BP reacts to medical environments but it doesn't really sound like it could be attributed to that if you've not had high BP before.

    I don't have any words of wisdom except to hang in there, the longer you're off LEF the better your BP should get though it's one DMARD that remains in your body longer so they may suggest a wash out, your Rheumy should have explained about that when you started LEF. I think your GP's right though, if you had no problems before best no to start meds for it when it's pretty sure it's med related. Anyway let's hope your BP's come down when it's taken next week. Be kind to yourself & try to find a way you can get comfy enough to get to sleep. x

  • Thanks, I am really trying not to let it spoil my Christmas. I finish work for good on the 23rd. I just so tired of this constant aching and am desperate for something to get it under control and give me some respite. I would give anything for a comfortable full nights sleep. It's been so long I've forgotten what it's like. Hope you have a great Christmas x

  • I have high BP & when I started RTX I was tol no to take my BP meds that day as RTX lowers BP & might lower it a bit too much.

    So don't worry there's bound to be a Biologic to suit you.

  • Every sympathy with your dilemma, but infortunately for your safety waiting may be the only option for now. Good luck when you do go ahead.

    Blessings

You may also like...